Originally Posted by Live-Life-to-Love
Okay, I am a panic attack sufferer. When I panic I get chest tightness that spreads to the neck and jaw. Sometimes I have the pain first and then the panic sets in and sometimes it's the other way around.
I've been on blood pressure pills for 2 years now (after my doctors convinced me that I need them) and recently I started thinking it could be the panic/anxiety that makes my blood pressure rise; and that I truly don't have blood pressure ALL THE TIME, only when I am anxious.
So, with my doctors apporval I've tried to slowly stop taking my pills to see if I really need them. For 1 1/2 weeks I took 1/2 a pill. My pressure was fine. It got even as low as 109/72 and was consistanlty low.
Then two days ago I took 1/4 of a pill. All was good. Yesterday I took no pill. I wanted to do 1/4 every other day and then completely stop. So, last night I was feeling anxious out of the blue while relaxed, I tool 1/2 a Xanax. It helped. Then three hours later I started feeling tightness in my chest and jaw out of nowhere. I felt very anxious because of how my body felt and checked my pressure. It was 158/98. I freaked and took a whole pill for my BP.
I am so confused. Am I really a candidate for HBP pills or could my anxiousness be causung this. I mean my pressure was fine for 2 solid weeks? If I was truly a candidate wouldn't my blood pressure have gone up right after I cut my pills in 1/2 and 1/4?
Anyone else out there that can relate? Any advise? Thanks!
I do believe there can be rebound from both blood pressure pills and especially Xanax! Almost sounds like rebound from the Xanax. I wouldn't have skipped a pill but rather continue cutting down to an 1/8 or intil not much left, then maybe do the every other day thing. But taking Xanax might always result in a rebound effect so that would just complicate things.
Are you just taking Xanax as needed or everyday? veryday use would require some tapering, but it sounded like you only used it that one day so it's not relevant then. So while you are weaning off the blood pressure med (EVER so slowly and stay on a low dose for a few weeks if necessary before cutting again), you might want to try some chammomile tea or milk if you start to feel anxious (these things won't stop a full-blown panic so only for anxiety) instead of the Xanax (provided you don't regularly take it and don't need to taper) and see if that doesn't help a bit.